Alert archive / South Carolina / Wind Advisories in 2018

Wind Advisory 1, NWS Wilmington, NC

March 1, 20186 counties in North Carolina; 8 counties in South Carolina

NWS Wilmington, NC issued this wind advisory at Mar 1, 2018, 2:59 PM EST for 6 counties in North Carolina; 8 counties in South Carolina. It took effect at Mar 2, 2018, 9:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2018, 2:59 PM EST (19:59 UTC)
In effect from
Mar 2, 2018, 9:00 AM EST
Expired
Mar 2, 2018, 6:00 PM EST
In force
9 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2018-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2018-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

551 
WWUS72 KILM 011959
NPWILM

URGENT - WEATHER MESSAGE
National Weather Service Wilmington NC
259 PM EST Thu Mar 1 2018

NCZ087-096-099-105>110-020400-
/O.NEW.KILM.WI.Y.0001.180302T1400Z-180302T2300Z/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, and Sunset Beach
259 PM EST Thu Mar 1 2018

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST FRIDAY...

The National Weather Service in Wilmington has issued a Wind
Advisory, which is in effect from 9 AM to 6 PM EST Friday.

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* TIMING...Developing Friday morning and persisting through 
  Friday afternoon. 

* Impacts...Strong winds may blow down limbs and weak trees which
  may in turn damage power lines and result in brief power  
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds will be strong enough to make 
driving difficult, especially for high profile vehicles. Winds of
this magnitude can cause isolated tree damage. Loose outdoor 
objects may be tossed around. 

&&

$$

27
5 follow-up statements
834 
WWUS72 KILM 020235
NPWILM

URGENT - WEATHER MESSAGE
National Weather Service Wilmington NC
935 PM EST Thu Mar 1 2018

...Becoming Windy Friday...

NCZ087-096-099-105>110-021100-
/O.CON.KILM.WI.Y.0001.180302T1400Z-180302T2300Z/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, and Sunset Beach
935 PM EST Thu Mar 1 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST FRIDAY...

* Winds...Northwest 20 to 25 mph with gusts up to 40 mph.

* TIMING...Developing Friday morning, lasting through Friday 
  afternoon.

* Impacts...Down limbs and weak trees, which may in turn damage
  power lines, resulting in brief power outages. Loose, or wind
  prone objects, such as garbage cans, trampolines, and portable
  basketball goals, could be blown over.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds will be strong enough to make
driving difficult, especially for high profile vehicles. Winds of
this magnitude can cause isolated tree damage, and unsecured
outdoor objects may be tossed about.

&&

$$

8
537 
WWUS72 KILM 020820
NPWILM

URGENT - WEATHER MESSAGE
National Weather Service Wilmington NC
320 AM EST Fri Mar 2 2018

SCZ017-023-024-032-033-039-054>056-058-059-021800-
/O.EXA.KILM.WI.Y.0001.180302T1400Z-180302T2300Z/
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry-
Northern Horry-
Including the cities of Bennettsville, McColl, Hartsville, 
Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, 
Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, 
Garden City, Little River, Andrews, Georgetown, Murrells Inlet, 
Conway, Longs, Bucksport, Loris, Green Sea, and Aynor
320 AM EST Fri Mar 2 2018

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS EVENING...

The National Weather Service in Wilmington has issued a Wind
Advisory, which is in effect from 9 AM this morning to 6 PM EST
this evening.

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* TIMING...Developing Friday morning, lasting through Friday 
  afternoon.

* Impacts...Down limbs and weak trees, which may in turn damage 
  power lines, resulting in brief power outages. Loose, or wind 
  prone objects, such as garbage cans, trampolines, and portable 
  basketball goals, could be blown over.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds will be strong enough to make
driving difficult, especially for high profile vehicles. Winds of
this magnitude can cause isolated tree damage, and unsecured
outdoor objects may be tossed about.

&&

$$

NCZ087-096-099-105>110-021800-
/O.CON.KILM.WI.Y.0001.180302T1400Z-180302T2300Z/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, and Sunset Beach
320 AM EST Fri Mar 2 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS EVENING...

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...Developing Friday morning, lasting through Friday 
  afternoon.

* Impacts...Down limbs and weak trees, which may in turn damage 
  power lines, resulting in brief power outages. Loose, or wind 
  prone objects, such as garbage cans, trampolines, and portable 
  basketball goals, could be blown over.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds will be strong enough to make
driving difficult, especially for high profile vehicles. Winds of
this magnitude can cause isolated tree damage, and unsecured
outdoor objects may be tossed about.

&&

$$
721 
WWUS72 KILM 021537
NPWILM

URGENT - WEATHER MESSAGE
National Weather Service Wilmington NC
1037 AM EST Fri Mar 2 2018

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
022300-
/O.CON.KILM.WI.Y.0001.000000T0000Z-180302T2300Z/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, 
North Myrtle Beach, Garden City, Little River, Andrews, 
Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, 
Green Sea, and Aynor
1037 AM EST Fri Mar 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* Winds...Northwest 20 to 30 mph with gusts up to around 40 mph.

* TIMING...Through this afternoon. 

* Impacts...Strong winds may blow down limbs and weak trees which
  may in turn damage power lines and result in brief power
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds will be strong enough to make 
driving difficult, especially for high profile vehicles. Winds of
this magnitude can cause isolated tree damage. Loose outdoor 
objects may be tossed around. 

&&

$$

27
201 
WWUS72 KILM 022032
NPWILM

URGENT - WEATHER MESSAGE
National Weather Service Wilmington NC
332 PM EST Fri Mar 2 2018

SCZ017-023-024-032-033-039-055-058-059-022145-
/O.CAN.KILM.WI.Y.0001.000000T0000Z-180302T2300Z/
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
Inland Georgetown-Central Horry-Northern Horry-
Including the cities of Bennettsville, McColl, Hartsville, 
Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, 
Kingstree, Andrews, Conway, Longs, Bucksport, Loris, Green Sea, 
and Aynor
332 PM EST Fri Mar 2 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Wilmington has cancelled the Wind
Advisory.

Wind gusts for the remainder of the afternoon will be in the 25 
to around 30 mph range.

$$

NCZ087-096-099-105>110-SCZ054-056-022300-
/O.CON.KILM.WI.Y.0001.000000T0000Z-180302T2300Z/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Myrtle Beach, 
Socastee, North Myrtle Beach, Garden City, Little River, 
Georgetown, and Murrells Inlet
332 PM EST Fri Mar 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* Winds...Northwest 25 to 30 mph with gusts up to around 40 mph
  and slightly higher along the coast.

* TIMING...Through this afternoon.

* Impacts...Strong winds may blow down limbs and weak trees 
  which may in turn damage power lines and result in brief power 
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds will be strong enough to make
driving difficult, especially for high profile vehicles. Winds of
this magnitude can cause isolated tree damage. Loose outdoor
objects may be tossed around.

&&

$$

27
686 
WWUS72 KILM 022314
NPWILM

URGENT - WEATHER MESSAGE
National Weather Service Wilmington NC
614 PM EST Fri Mar 2 2018

...Winds Gradually Easing Below Advisory Criteria...

NCZ087-096-099-105>110-SCZ054-056-030015-
/O.EXP.KILM.WI.Y.0001.000000T0000Z-180302T2300Z/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Myrtle Beach, 
Socastee, North Myrtle Beach, Garden City, Little River, 
Georgetown, and Murrells Inlet
614 PM EST Fri Mar 2 2018

...WIND ADVISORY HAS EXPIRED...

$$

8

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Mar 1, 12:19 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 1, 12:19 PM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1219 PM EST Thu Mar 1 2018

.SYNOPSIS...
A warm day today in the wake of a warm front. More showers and
some thunderstorms will develop ahead of a cold front late day
and this evening. Seasonable temperatures and strong gusty
winds will follow this front for Friday and Saturday. Much
cooler temperatures are expected for the weekend and into early
next week, with highs and lows dipping below normal.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 900 AM Thursday...The last of the significant shower
activity has moved off of the Cape Fear coast in association
with the departing mid-level shortwave trough. In general, in
the wake of this feature, there should be a general lull in the
shower activity and will show POPs decreasing to slight chance
and small chance late morning and early afternoon. POPs will
again increase late afternoon and this eve when there will also
be a risk for thunderstorms.

A warm front has also just moved N of our northernmost zones.
Low clouds were widespread across the area, but were beginning
to break up across our southernmost zones. As the warm sector
progresses further N, breaks in the clouds should spread further
N across the FA. Given the warm air aloft, these breaks will
provide an opportunity for temps to spike rather quickly. The
current forecast has highs in the mid and upper 70s with a few
80 degree readings expected, especially across out southern
zones. Also, with 50 kt winds just off the surface arriving
ahead of an approaching cold front, we expect a breezy
afternoon and eve with wind gusts in the 20 to 30 mph range.

Deep moisture arrives with the front, precipitable water values
is AOA 1.7 inches in forecast soundings, and the strong low
level jet helps contribute to an abundance of sheer. CAPE is
somewhat limited, struggling to reach 500 J/kg and the event is
looking like a typical high shear/low CAPE setup. The bulk of
the dynamical forcing is displaced well north of the area, but
low level convergence should be strong enough to generate some
convection. Mid-level lapse rates are relatively weak and lift
within the charge separation zone is meager. So while cannot
rule out some isolated thunder it looks like lightning will be
the exception and not the rule. That said, showers will be in an
environment with a low level jet near 50 kt, suggesting an
isolated damaging wind gust is possible, though unlikely, as a
narrow line of convection crosses the area from west to east
late afternoon and this evening in association with the pre-
frontal boundary. Rainfall rates could be briefly heavy,
especially across western areas, The cold front will follow
overnight followed by quick clearing as high pressure builds in
from the northwest. Cold advection is delayed a bit, but
gradient will keep northwest winds breezy. Lows will end up some
10 degrees above climo.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 300 AM Thursday...Winter returns abruptly this period even as
the calendar flips to meteorological spring. A strong cold front
will be offshore Friday morning, with strong cold and dry advection
ongoing across the Carolinas. The gradient will become quite tight
as a surface low deepens quickly and moves slowly south of New
England, and the biggest impact Friday will be very strong winds.
Strong cold advection will offset full early March sunshine, so
temps Friday will climb only into the low 60s, typical for this time
of year, but much cooler than we have experienced recently. A
secondary surge of cold advection Friday night will make Saturday
even colder, with highs struggling only into the mid and upr 50s,
again despite abundant sunshine.

The challenging portion of this forecast involves the strong winds
Friday, which will persist into the weekend albeit in a weakened
state. Nearly all available guidance suggests winds at the top of
the PBL Friday will rise to near 50 kts, with boundary-layer depth
of 3-4 kft. While this is likely too high to mix efficiently to the
surface, even 2 kft winds are 35-40 kts, more suggestive of the wind
gust potential, especially late Friday morning through early
evening. Numerical guidance keeps wind gusts at 30 mph or less, this
is likely underdone, and will raise wind gusts to near 40 mph,
highest NC zones. It is not out of the question that a wind advisory
may be needed (criteria: sustained 31-39 mph or wind gusts 46-57
mph), but these are pretty high thresholds and rarely reached
locally. However, the strong dry/cold advection suggests a high
percentage of the PBL winds could mechanically mix down, and this
threat will need to be monitored. Winds will ease slowly Friday
night and into the first half of the weekend, but wind gusts of 25+
mph are likely through the remainder of this period.

These winds will create cold wind chills as well, made to feel even
colder thanks to the 80 degree warmth of last week. Mins will drop
both nights into the mid 30s, with wind chills falling into the 20s.
Despite this cold, no freezing temps are currently forecast and the
winds will prevent any frost formation.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 300 PM Wednesday...Deep northerly flow between amplified
ridge to our west and deep low to our east will maintain dry,
cool and breezy conditions through the weekend. The 850 temps
remain at or below 0c, in this deep cool northerly flow
funneling down into the Carolinas. The potential for frost will
be low, as the air mass remains very dry, but the threat of
temps dropping near or below freezing in spots, will exist with
temps running below normal through the weekend into early next
week. Pcp water levels will be a quarter of an inch or less
through Monday. Even with plenty of sunshine, though, temps will
remain in the 50s on Sun.

By Monday, the air mass will begin to modify as ridge starts to
shift east and build from the GOM up the eastern seaboard. High
pressure will finally get squeezed out and shift off the coast
on Tues, leaving a brief period with a southerly return flow.
Temps will try and return toward normal, into the upper 50s and
then 60s on Tues, but cooler overnight temps will remain
through early Tues. A cold front will approach the Carolinas
Tues bringing clouds and increased chc of pcp. Dry air will
advect in on back end of this frontal system late Wed, but a
deep east coast trough will remain producing another cold snap
heading into Thurs.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
As of 18Z...Terminals are currently borderline MVFR/VFR. This will
remain so for much of the afternoon. A band of precipitation
associated with a cold front will move across the terminals from
west to east late this afternoon and early evening. Have adjusted
current TAFs for timing. Have continued tempo MVFR although brief
IFR vsbys possible. Could get 35 kt gusts from showers. Winds shift
to the west with VFR mid-late evening and overnight. After 14z winds
increase with gusts to 25-30 kts under VFR conditions.

Extended Outlook...VFR/strong winds through Tuesday.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM Thursday...A Small Craft Advisory is in effect. A
tightening pressure gradient ahead of a cold front will allow
winds and seas to increase. We expect SW winds of 20 to 25 kt
with higher gusts this afternoon and 25 to 30 kt this eve. The
wind direction will shift to the W later this eve and then NW
overnight behind the front. Winds should briefly slacken around
the midnight hour before returning to 25 to 30 kt toward
morning. Seas of 5 to 7 ft will build to 6 to 9 ft this
afternoon and persist into this eve before offshore winds trend
seas lower.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 300 AM Thursday...Dangerous marine conditions expected through
the short term as low pressure strengthens south of New England. The
cold front associated with this feature will be offshore Friday
morning, and strong NW winds, buoyed by cold advection and a pinched
gradient, will overspread the waters. Wind speeds Friday will peak
at 25-35 kts, with gusts up to 40 kts likely near the 20nm boundary,
slightly lower near shore. This has prompted an upgrade of the Gale
Watch to a Gale Warning, beginning at 7am for NC waters, and 6pm for
SC waters. A Small Craft Advisory will be in effect preceding the
Gale Warning. These winds will begin to ease slowly on Saturday, and
the Gale Warning is set to expire at noon, but a subsequent SCA, or
potentially a lengthening of the GLW will be required into Saturday
night as winds remain elevated, just slightly lower than Friday.

These strong winds will drive high amplitude and low-period steep
seas into the weekend. Despite the offshore wind component, seas are
forecast to build to 5-8 ft, much lower very near shore. Latest NWPS
pushed seas up to 10 ft Saturday across the NC waters, but despite
the strong winds felt this was overdone due to the limited fetch and
have blended the forecast with WNAWave to lower amplitudes just a
bit.

LONG TERM /SUNDAY THROUGH MONDAY/...
As of 300 PM Wednesday...Winds and seas will remain elevated
through the weekend as they slowly veer and weaken finally
heading into Monday. A Small Craft Advisory will remain through
much of the weekend into early next week Winds should range
between 15 and 25 kts with higher gusts. Although winds will
begin to diminish, seas will remain high, especially north of
the shoals, reaching up to 6 to 10 ft, in this strong NE push on
the back end of deep low pressure moving off in the Atlantic
waters to the northeast.

&&

.TIDES/COASTAL FLOODING...
As of 300 AM Thursday...A strong low pressure south of New
England will create a pinched pressure gradient locally, and
strong offshore winds are expected Friday and Saturday. These
winds, which may gust to 40 mph at times Friday, with only
slight weakening Saturday, will combine with abnormally low
tides due to the full moon which occurs on March 1, to produce
potential blow-out tides. The best chance for blow-out tides and
very low water levels of around -2.0 ft MLLW will be during
both low tides Friday, and the morning low tide on Saturday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Wind Advisory from 9 AM to 6 PM EST Friday for NCZ087-096-099-
     105>110.
MARINE...Small Craft Advisory until 6 PM EST Friday for AMZ254-256.
     Gale Warning from 6 PM Friday to noon EST Saturday for AMZ254-
     256.
     Small Craft Advisory until 7 AM EST Friday for AMZ250-252.
     Gale Warning from 7 AM Friday to noon EST Saturday for AMZ250-
     252.

&&

SYNOPSIS...JDW
NEAR TERM...RJD/III
SHORT TERM...JDW
LONG TERM...RGZ
AVIATION...MRR
TIDES/COASTAL FLOODING...JDW
Hazardous weather outlook, Mar 1, 10:23 AM EST, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1023 AM EST Thu Mar 1 2018

AMZ250-252-021530-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
1023 AM EST Thu Mar 1 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO NOON EST SATURDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Warning.

Abnormally low water levels are possible during the time of low tide
Friday and into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-021530-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1023 AM EST Thu Mar 1 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY...
...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO NOON EST SATURDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Warning.

Abnormally low water levels are possible during the time of low tide
Friday and into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-021530-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
1023 AM EST Thu Mar 1 2018

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and Tonight.

Strong wind gusts are possible later today into tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Wind gusts of 30 to 40 mph will be possible Friday.

Combination of relative humidity around 30 percent and strong winds
may create dangerous conditions for burning on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
021530-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
1023 AM EST Thu Mar 1 2018

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and Tonight.

Strong wind gusts are possible later today into tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Wind gusts of 30 to 40 mph will be possible Friday.

Combination of relative humidity around 30 percent and strong winds
may create dangerous conditions for burning on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

27

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:40 AM ESTGale WarningILM59 hr
Mar 1, 6:41 AM ESTCoastal Flood AdvisoryILMNew Hanover3 hr
Mar 1, 4:48 PM ESTSpecial Weather StatementILMRobeson42 min
Mar 1, 5:04 PM ESTSevere Thunderstorm WarningILMBladen, Columbus, Robeson56 min
Mar 1, 5:44 PM ESTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus, Pender46 min
Mar 1, 5:55 PM ESTSpecial Marine WarningILM65 min
Mar 1, 6:25 PM ESTSpecial Weather StatementILMBrunswick, New Hanover, Pender35 min
Mar 1, 3:59 PM ESTSpecial Weather StatementILMDarlington, Marlboro61 min
Mar 1, 4:34 PM ESTSpecial Weather StatementILMFlorence, Williamsburg56 min
Mar 1, 4:41 PM ESTSevere Thunderstorm WarningILMFlorence, Williamsburg25 min
Mar 1, 5:18 PM ESTSpecial Weather StatementILMWilliamsburg27 min
Mar 1, 5:51 PM ESTSpecial Weather StatementILMGeorgetown24 min

Nearby

Wind Advisories in South Carolina, 2018Wind Advisories in North Carolina, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.